Open Access
Translator Disclaimer
March, 1988 On the Asymptotic Distribution of Quadratic Forms in Uniform Order Statistics
Peter Guttorp, Richard A. Lockhart
Ann. Statist. 16(1): 433-449 (March, 1988). DOI: 10.1214/aos/1176350713


The asymptotic distribution of quadratic forms in uniform order statistics is studied under contiguous alternatives. Using minimal conditions on the sequence of forms, the limiting distribution is shown to be the convolution of a sum of weighted noncentral chi-squares and a normal variate. The results give approximate distribution theory even when no limit exists. As an example, high-order spacings statistics are shown to have trivial asymptotic power unless the order of the spacings grows linearly with the sample size. The results are derived from a modification of an invariance principle for quadratic forms due to Rotar, which we prove by martingale central limit methods.


Download Citation

Peter Guttorp. Richard A. Lockhart. "On the Asymptotic Distribution of Quadratic Forms in Uniform Order Statistics." Ann. Statist. 16 (1) 433 - 449, March, 1988.


Published: March, 1988
First available in Project Euclid: 12 April 2007

zbMATH: 0638.62022
MathSciNet: MR924879
Digital Object Identifier: 10.1214/aos/1176350713

Primary: 62E20
Secondary: 62F05

Rights: Copyright © 1988 Institute of Mathematical Statistics


Vol.16 • No. 1 • March, 1988
Back to Top